It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-25-2005, 07:14 PM   #1
Newbie
(female)
 
Join Date: Jan 2005
Posts: 1
stathmom HB User
Question Reaction to Thyroid Medication

Hello, I have recently been able to find someone who can confirm my symptoms of being Hypothyroid. I took my first dose of Armour Thyroid last friday, and about 7 hours after taking it, became very dizzy. I have had tremors, loose stool (sorry to be icky), nervousness, upset stomach, etc....
I have been told by a family member in the medical profession that it is a common reaction that she has seen quite often in thin people with thyroid problems, but my Dr. and other Dr's in my town disagree.
Has anyone else had this type of reaction? Are you thin?
Very confused,
Very scared,
Michele

 
Old 01-25-2005, 07:49 PM   #2
Junior Member
(female)
 
Join Date: Oct 2004
Posts: 12
jenntruxton HB User
Re: Reaction to Thyroid Medication

well the first thing is..what was the dosage??? sometimes you have to start really slowly. if you take too much too quickly , specially bc of the t3 in armour your body can freak out. i take one grain armour and had to start slowly xo jenn

 
Sponsors Lightbulb
   
Old 01-25-2005, 07:53 PM   #3
Senior Member
(female)
 
Join Date: Jan 2005
Location: Minneapolis, MN USA
Posts: 208
Stacia HB UserStacia HB User
Re: Reaction to Thyroid Medication

I'm on synthroid. I started on it in September. My doc put me on 200mcg. WAY TOO MUCH! Within a couple of weeks I lost 18 pounds. I am now 117lbs. I had no reactions that you are talking about but the high dose made he hyper. I went to an endocrinologist instead of the GP who lowered me to 125 and now i'm at 100.

What dose are you on? Do you see an Endo doc or your GP? I'm a firm believer in specialists.

 
Old 01-26-2005, 05:02 PM   #4
Member
(female)
 
Join Date: Sep 2004
Posts: 66
Crazy4ever HB User
Re: Reaction to Thyroid Medication

I was just switched from 50 mcg levothyroxine to 1 grain armour. I took the first pill on Sunday and was feeling light headed all day. I feel much better now that my body has gotten used to it. I just hope I keep on improving because I was really beginning to feel like crap. I was having really bad shortness of breath and heart flutters (feels like it will skip a beat and then next beat is harder than normal to make up for the missed one). It is starting to subside now but I had the same problem when I finally was diagnosed and given meds. That is how I know that I needed an increase or change.

Last edited by Crazy4ever; 01-26-2005 at 05:03 PM.

 
Old 01-26-2005, 05:16 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri
Posts: 894
zekat HB User
Re: Reaction to Thyroid Medication

Crazy -- I'm sure that was your body getting used to the T3 after not having it for so long. That may also be what is happening to stathmom. If the symptoms persist, I'd go back for a recheck and a possible adjustment in meds.

 
Old 01-26-2005, 07:48 PM   #6
Senior Member
 
Join Date: Nov 2004
Posts: 127
KBT's mom HB User
Re: Reaction to Thyroid Medication

You might want to cut the Armour pill in half and take one half in the morning and the other half about eight hours later. I think a lot of people find that they feel better taking meds that have T3 in them in split doses. The switch from 50 mcg's of Levo to 1 grain of Armour is equal to double the dose so you may have to decrease a little and then gradually work your way up to 1 grain.
Good Luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
condom reaction tearsNscare Herpes 2 04-26-2010 11:13 AM
reaction to synthriod beeeb Thyroid Disorders 1 05-13-2008 11:00 AM
Amour thyroid adverse reaction Daisy1 Thyroid Disorders 6 07-15-2007 03:25 PM
Adverse Maca reaction - related to thyroid disorder??? kima1962 Thyroid Disorders 3 04-01-2007 01:30 PM
autoimmune thyroid disease and lupus... MLWC Lupus 11 06-27-2005 10:52 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!